Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 5, NWS Raleigh, NC

September 24, 200831 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Sep 24, 2008, 3:39 PM EDT for 31 counties in North Carolina. It took effect at Sep 25, 2008, 3:38 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2008, 3:39 PM EDT (19:39 UTC)
In effect from
Sep 25, 2008, 3:38 AM EDT
Expired
Sep 26, 2008, 3:04 AM EDT
In force
23 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 241939
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT WED SEP 24 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM THURSDAY...

.LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE
STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THURSDAY.

NCZ011-026>028-041>043-077-078-086-088-089-250345-
/O.NEW.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON
339 PM EDT WED SEP 24 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY. 

AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY
DRIFT WEST TOWARDS THE COAST THURSDAY. AS THE LOW PRESSURE SYSTEM
APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE AROUND DAYBREAK
AND PEAK DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS OF 30
TO 35 WILL BE POSSIBLE SHORTLY AFTER DAYBREAK DURING A PORTION OF
THE MORNING COMMUTE. PEAK WIND GUSTS OF 40 TO 45 WILL BE POSSIBLE
FROM NOON INTO THE EARLY EVENING HOURS. THIS MAY RESULT IN A FEW
DOWNED TREES AND SPOTTY POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND STRONGER ARE
POSSIBLE. RESIDENTS SHOULD TAKE ACTION THIS EVENING TO SECURE
OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN
FURNITURE.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY 
FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...
CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION WHILE DRIVING THURSDAY. BE ALERT FOR SUDDEN GUSTS OF WIND
WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

JO
7 follow-up statements
000 
WWUS72 KRAH 242044
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT WED SEP 24 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM THURSDAY...

.LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE
STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THURSDAY.

NCZ011-026>028-041>043-077-078-086-088-089-250445-
/O.CON.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON
444 PM EDT WED SEP 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST
WILL SLOWLY DRIFT WEST TOWARDS THE COAST THURSDAY. AS THE LOW
PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE
AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS.
GUSTY WINDS OF 30 TO 35 MPH WILL BE POSSIBLE SHORTLY AFTER
DAYBREAK DURING A PORTION OF THE MORNING COMMUTE. PEAK WIND GUSTS
OF 40 TO 45 MPH WILL BE POSSIBLE FROM NOON INTO THE EARLY EVENING
HOURS. THIS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER
OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND STRONGER ARE
POSSIBLE. RESIDENTS SHOULD TAKE ACTION THIS EVENING TO SECURE
OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN
FURNITURE.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING
VANS... CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...
SHOULD EXERCISE CAUTION WHILE DRIVING THURSDAY. BE ALERT FOR
SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

$$
000 
WWUS72 KRAH 250251
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT WED SEP 24 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM THURSDAY...

.LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE
STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THURSDAY.

NCZ011-026>028-041>043-077-078-086-088-089-251100-
/O.CON.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON
1051 PM EDT WED SEP 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST
WILL SLOWLY DRIFT WEST TOWARD THE COAST THURSDAY. AS THE LOW
PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE
AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS.
GUSTY WINDS OF 30 TO 35 MPH WILL BE POSSIBLE SHORTLY AFTER
DAYBREAK DURING A PORTION OF THE MORNING COMMUTE. PEAK WIND GUSTS
OF 40 TO 45 MPH WILL BE POSSIBLE FROM NOON INTO THE EARLY EVENING
HOURS. THIS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER
OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND STRONGER ARE
POSSIBLE. RESIDENTS SHOULD TAKE ACTION THIS EVENING TO SECURE
OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN
FURNITURE.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING
VANS... CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...
SHOULD EXERCISE CAUTION WHILE DRIVING THURSDAY. BE ALERT FOR
SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

$$
000 
WWUS72 KRAH 250738
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
338 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA FROM
6 AM TO 9 PM TODAY...

.LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE
STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA TODAY.

NCZ007>010-021>025-038>040-073>076-083>085-251600-
/O.EXA.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-
ANSON-RICHMOND-SCOTLAND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...
PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
WADESBORO...ROCKINGHAM...LAURINBURG
338 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST
WILL SLOWLY DRIFT WEST TOWARD THE COAST TODAY. AS THE LOW
PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE
AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS.
SUSTAINED NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
MPH...WITH GUSTS UP TO 50 MPH. ISOLATED HIGHER WIND GUSTS ARE NOT
OUT OF THE QUESTION. THESE WINDS MAY RESULT IN A FEW DOWNED TREES
AND SPOTTY POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30
MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. RESIDENTS OF
CENTRAL NORTH CAROLINA SHOULD TAKE ACTION TO SECURE OUTSIDE LIGHT
WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING
VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...
SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT FOR SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

NCZ011-026>028-041>043-077-078-086-088-089-251600-
/O.CON.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON
338 AM EDT THU SEP 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST
WILL SLOWLY DRIFT WEST TOWARD THE COAST TODAY. AS THE LOW
PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE
AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS.
SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH
GUSTS UP TO 50 MPH. ISOLATED HIGHER WIND GUSTS ARE NOT OUT OF THE
QUESTION. THESE WINDS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY
POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30
MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. RESIDENTS OF
CENTRAL NORTH CAROLINA SHOULD TAKE ACTION TO SECURE OUTSIDE LIGHT
WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING
VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...
SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT FOR SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

VINCENT
000 
WWUS72 KRAH 251537
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1137 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL 
9 PM TODAY...

.LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE
STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THROUGH THIS
EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-252200-
/O.CON.KRAH.WI.Y.0005.000000T0000Z-080926T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1137 AM EDT THU SEP 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL
SLOWLY DRIFT WEST TOWARD THE COAST TODAY. AS THE LOW PRESSURE
SYSTEM APPROACHES...GUSTY NORTHEAST TO NORTH WINDS WILL CONTINUE
DURING THE AFTERNOON AND EVENING HOURS. SUSTAINED WINDS ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH FREQUENT GUSTS OF 30
TO 40 MPH. PERIODIC HIGHER GUSTS OF AROUND 45 MPH WILL ALSO BE
POSSIBLE. THESE HIGHER GUSTS MAY RESULT IN A FEW DOWNED TREES AND
SPOTTY POWER OUTAGES.

RESIDENTS OF CENTRAL NORTH CAROLINA SHOULD TAKE ACTION TO SECURE
OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING
VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...
SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT FOR SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

$$
000 
WWUS72 KRAH 251942
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA
UNTIL 9 PM TODAY...

.LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE
STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THROUGH THIS
EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260100-
/O.CON.KRAH.WI.Y.0005.000000T0000Z-080926T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
342 PM EDT THU SEP 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM SOUTHEAST OF WILMINGTON CONTINUES TO
MOVE NORTHWEST TOWARDS THE NORTH CAROLINA COAST. AS THE LOW
PRESSURE SYSTEM APPROACHES THIS EVENING AND TONIGHT...GUSTY
NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST 9 PM. SUSTAINED WINDS
ARE EXPECTED TO REMAIN BETWEEN 20 TO 30 MPH THIS EVENING...WITH
WIND GUSTS UP TO 40 MPH. A FEW ISOLATED WIND GUSTS OF AROUND 45
MPH WILL ALSO BE POSSIBLE. THESE HIGHER GUSTS MAY RESULT IN A FEW
DOWNED TREES AND SPOTTY POWER OUTAGES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING
VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...
SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT FOR SUDDEN GUSTS
OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

AS THE LOW PRESSURE SYSTEM MOVES INLAND OVERNIGHT SUSTAINED WINDS
UP TO 30 MPH WITH GUSTS TO 40 MPH MAY CONTINUE INTO THE OVERNIGHT
HOURS. THE WIND ADVISORY MAY NEED TO BE EXPECTED BEYOND 9 PM LATER
TONIGHT IF THESE WIND GUSTS CONTINUE. PLEASE STAY TUNED TO LATER
FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS72 KRAH 260045
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FOR SECTIONS OF CENTRAL NORTH CAROLINA
THROUGH 9 AM FRIDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DRIFT WEST OVERNIGHT ALONG THE
SOUTH CAROLINA NORTH CAROLINA BORDER. THIS SYSTEM WILL CREATE STRONG
GUSTY WINDS OVER THE SOUTHEAST COUNTIES OF CENTRAL NORTH CAROLINA
INTO EARLY FRIDAY MORNING.

NCZ007>011-021>024-026>028-038-039-073-074-083-260145-
/O.CAN.KRAH.WI.Y.0005.000000T0000Z-080926T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LOUISBURG...NASHVILLE...
ROCKY MOUNT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY...WADESBORO
845 PM EDT THU SEP 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WIND
ADVISORY. NORTH TO NORTHEAST WINDS WILL OCCASIONALLY GUST AROUND
30 MPH THROUGH EARLY FRIDAY MORNING.

$$

NCZ025-040>043-075>078-084>086-088-089-261300-
/O.EXT.KRAH.WI.Y.0005.000000T0000Z-080926T1300Z/
DURHAM-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...DURHAM...PITTSBORO...RALEIGH...
SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...
GOLDSBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
845 PM EDT THU SEP 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT FRIDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ONSHORE AND DRIFT WEST
ALONG THE SOUTH CAROLINA NORTH CAROLINA BORDER OVERNIGHT. THIS
WEATHER SYSTEM WILL CAUSE STRONG GUSTY NORTH TO NORTHEAST WINDS
ACROSS THE SOUTHEAST THIRD OF CENTRAL NORTH CAROLINA THROUGH EARLY
FRIDAY MORNING. 

SUSTAINED WINDS AROUND 20 MPH ARE EXPECTED WITH OCCASIONAL GUSTS
AROUND 40 MPH. WINDS OF THIS STRENGTH WILL BE CAPABLE OF DOWNING
LARGE TREE LIMBS AS WELL AS SHALLOW ROOTED TREES. THIS MAY RESULT
IN SPORADIC POWER OUTAGES. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS
OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.


$$
000 
WWUS72 KRAH 260704
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
304 AM EDT FRI SEP 26 2008

NCZ025-040>043-075>078-084>086-088-089-260815-
/O.CAN.KRAH.WI.Y.0005.000000T0000Z-080926T1300Z/
DURHAM-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...DURHAM...PITTSBORO...RALEIGH...
SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...
GOLDSBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
304 AM EDT FRI SEP 26 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND
ADVISORY. 

SINCE THE LOW PRESSURE SYSTEM HAS MOVED INLAND AND BEGUN TO
WEAKEN...WIND GUSTS ARE NO LONGER EXPECTED TO BE HIGH ENOUGH TO
DOWN TREE LIMBS OR CAUSE ISOLATED POWER OUTAGES...AND THEREFORE
THE WIND ADVISORY HAS BEEN CANCELED.

WIND GUSTS UP TO 35 MPH WILL REMAIN POSSIBLE IN THE SANDHILLS AND
WESTERN PIEDMONT THROUGH THE MORNING HOURS AS THE LOW PRESSURE
SYSTEM MOVES NORTHWEST TOWARD CHARLOTTE.

$$

VINCENT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Sep 24, 3:32 PM EDT, 7 minutes earlier.

Area forecast discussion, Sep 24, 3:32 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT WED SEP 24 2008

.SYNOPSIS...
WHILE STRONG HIGH PRESSURE WILL MAINTAIN ITS POSITION ACROSS WESTERN
NORTH CAROLINA...AN AREA OF LOW PRESSURE WILL STRENGTHEN OFFSHORE
AND MOVE INTO THE CAROLINAS BY FRIDAY. THIS WILL RESULT IN WET AND
WINDY CONDITIONS ACROSS THE AREA BEGINNING EARLY THURSDAY.

&&

AS OF 300 PM WEDNESDAY...

IN THE NEAR TERM FOR TONIGHT THE GUSTY WINDS WILL DECREASE WITH
SUNSET THIS EVENING HOWEVER GRADIENT WINDS BETWEEN THE DEEPENING LOW
OFFSHORE HIGH PRESSURE TO OUR NW WILL KEEP WINDS UP AROUND 10 TO 15
MPH OVERNIGHT. LATEST GUIDANCE HAS LOWERED TEMPS FOR TONIGHT AND A
LOT WILL DEPEND ON HOW FAST THE CLOUD COVER SPREADS IN FROM THE EAST
AFTER MIDNIGHT. WITH DEWPOINTS IN THE MID 40S OVER THE NW PIEDMONT
OVERNIGHT LOWS SHOULD FALL TO AROUND 50. FURTHER EAST THICKER CLOUD
COVER SHOULD MOVE INTO THE COASTAL PLAIN...EASTERN PIEDMONT AND
EASTERN SANDHILLS BY 09Z. IN FACT LOCATIONS EAST AND SOUTHEAST OF
RALEIGH WILL LIKELY HAVE SOME VIRGA FALLING OVERHEAD AS RAIN FALLS
INTO THE LOW LEVEL DRY LAYER. THIS COULD ALSO INFLUENCE LOW
TEMPERATURES. LIGHT RAIN SHOULD START TO REACH THE GROUND OVER THE
FAYETTEVILLE...SMITHFIELD...GOLDSBORO... WILSON AND ROCKY MOUNT
AREAS AROUND DAYBREAK. THIS IS WHEN SOME OF THE BETTER OMEGA AND
FRONTOGENESIS MOVES INTO THE EASTERN PORTIONS OF THE CWA AND
MOISTURE BUILDS DOWNWARD. EXPECT A RATHER MODERATE BAND OF RAINFALL
TO PROGRESS EAST TO WEST ACROSS THE COASTAL PLAIN...SANDHILLS AND
EASTERN PIEDMONT FROM DAYBREAK THROUGH NOON. THIS BAND OF RAINFALL
WILL LIKELY NOT REACH THE TRIAD UNTIL AFTER NOON EVEN THOUGH SOME
LIGHTER RAIN WILL BE FALLING IN THE TRIAD AROUND MID MORNING.

THE BIG QUESTION FOR THURSDAY IS HOW STRONG WILL THE WINDS BE. BOTH
THE GFS AND NAM SHOW WINDS OF 40-50KTS AS LOW AS 1000 FEET AT THE
TOP OF THE MOIST ADIABATIC LAYER JUST BENEATH THE LARGER SCALE
INVERSION. THIS IS VERY CONCERNING AS EVAPORATIVE COOLING FROM RAIN
FALLING INTO THE DRIER LAYER AND ANY MIXING THROUGHOUT THE DAY MAY
FORCE THESE WIND TO THE SURFACE RESULTING IN WIND GUSTS BETWEEN 35
TO 45 MPH ACROSS ALL OF CENTRAL NC. RIGHT NOW THE STRONGEST WIND
POTENTIAL APPEARS TO BE FROM RALEIGH SOUTH AND EAST INTO THE I-95
CORRIDOR. WIND GUSTS BETWEEN 40 TO 45 MPH ARE POSSIBLE IN THESE
AREAS. FOR THIS REASON WIND ADVISORIES HAVE BEEN POSTED FOR PORTIONS
OF THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. THERE IS
STILL SOME QUESTION AS TO WHETHER THE WINDS WILL GUST THIS HIGH, BUT
GIVEN THE INTENSIFYING LOW PRESSURE OFFSHORE AND VERY STRONG WINDS
JUST OF THE SURFACE THE POTENTIAL FOR VERY STRONG GUSTY WINDS ACROSS
THE ENTIRE AREA LOOKS GOOD ENOUGH TO PUT THEM INTO THE FORECAST.

THIS IS A CHANGING FORECAST AND EVERYONE IS URGED TO MONITOR LATER
DISCUSSIONS AND FORECASTS CLOSELY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THURSDAY NIGHT: THE INITIAL BAND OF PRECIPITATION... EVIDENT ON
REGIONAL RADAR IMAGERY JUST OFFSHORE THE NC COAST... IS EXPECTED TO
HAVE ALREADY PIVOTED ACROSS MOST OF CENTRAL NC BY THURSDAY EVENING.
EXPECT A SECOND ROUND OF RAIN (HEAVY AT TIMES) -- RAIN ASSOCIATED
WITH THE DEEP CONVECTION NOW DEVELOPING NEARER THE MID LEVEL LOW --
TO SPREAD INLAND INTO CENTRAL NC THURSDAY EVENING INTO THE
OVERNIGHT. WILL CARRY CATEGORICAL POPS DURING THIS TIME... WHEN AN
ADDITIONAL ONE HALF NORTHEAST TO ONE INCH SOUTH OF BASIN AVERAGE
RAIN IS EXPECTED. WINDS COULD REMAIN GUSTY (25 TO 35 MPH THROUGH
MIDNIGHT)... AS THE 50 KT 925 MB JET AXIS SHIFTS WESTWARD ACROSS THE
REGION AND GRADUALLY WEAKENS. TEMPERATURES SHOULD NOT SHOW MUCH OF A
DIURNAL RANGE... GENERALLY 5 DEGREES OR LESS... FROM DAYTIME HIGHS
THURSDAY. THIS YIELDS LOWS 56 TO 64 NW TO SE.

FRIDAY: THE MODELS STILL INDICATE THE MID LEVEL DRY SLOT -- EVIDENT
ON WV IMAGERY WRAPPING AROUND THE EASTERN PERIPHERY OF THE
CIRCULATION -- TO SPREAD ACROSS AT LEAST THE EASTERN HALF OF THE
FORECAST AREA ON FRIDAY. THIS WOULD SERVE TO SHUT OFF ANY BERGERON
GENERATED PRECIPITATION (SUB-SATURATED -10 TO -16 LAYER)... AND BRING
AN END TO THE HEAVIER AND STEADIER PRECIPITATION. EXPECT HIGH
TEMPERATURES TO RANGE FROM THE LOWER TO MIDDLE 60S WHERE THE WEDGE
SHOULD HOLD FIRM IN THE NW PIEDMONT... TO MIDDLE 70S IN THE COASTAL
PLAIN.

THERE IS STILL SOME SEVERE POTENTIAL (TORNADOES) GIVEN THE APPROACH
OF THE MID LEVEL DRY SLOT AND STILL ADEQUATE LOW LEVEL SHEAR INVOF
THE RETREATING WARM FRONT... IN THE RIGHT FRONT QUADRANT OF THE
SURFACE LOW (IN AN AREA BOUNDED ROUGHLY BY RDU TO ROXBORO TO CLINTON
TO ROANOKE RAPIDS). THIS SEVERE POTENTIAL IS LARGELY DEPENDENT ON
THE OCCURENCE OF SOME BREAKS IN THE LOW OVERCAST... WHICH AT THIS
TIME STILL IS STILL IN QUESTION. HAVE SIMPLY INCLUDED ISOLATED
THUNDER FRIDAY AFTERNOON IN THE AFOREMENTIONED POLYGON.

FRIDAY NIGHT THROUGH SATURDAY NIGHT: EXPECT A GRADUAL WARMING AND
DRYING TREND... AS THE PRECIPITATION AXIS PIVOTS NORTHWESTWARD.
TEMPERATURES WARM INTO THE MIDDLE TO UPPER 70S SATURDAY... WITH JUST
A LOW CHANCE POP AS THE TROUGH AXIS TRAILING THE LIFTING DEEP LAYER
LOW LINGERS OVER NC. LOWS EACH NIGHT WITHIN A COUPLE DEGREES EITHER
SIDE OF 60. -MWS

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 PM WEDNESDAY...

BROAD TROUGHING IS FORECAST TO LINGER OVER THE EAST COAST IN THE
WAKE OF THE DEEP LAYER CLOSED LOW IN THE NEAR AND SHORT TERM. THE
LINGERING TROUGH MAY THEN SERVE AS A FOCUS FOR ISOLATED DIURNAL
CONVECTION IN THE COASTAL PLAIN... WHERE LOW LEVEL MOISTURE (AND
RESULTANT WEAK INSTABILITY) IS EXPECTED TO BE A BIT MORE PLENTIFUL
AND WHERE THE LOW LEVEL FLOW IS MORE BACKED TO SOUTHWESTERLY TO
THE EAST OF THE LOW LEVEL TROUGH AXIS. WITH THE DECREASE IN CLOUD
COVER AND RISING HEIGHTS ALOFT... TEMPERATURES ARE EXPECTED TO
WARM TO INTO THE LOWER TO PERHAPS EVEN MIDDLE 80S SUNDAY AND
MONDAY... WITH LOWS WITHIN A FEW DEGREES EITHER SIDE OF 60.

THE UPPER LEVEL PATTERN IS FORECAST TO BECOME HIGHLY AMPLIFIED BY
THE MIDDLE OF NEXT WEEK... FEATURING A STRONG WEST COAST RIDGE AND A
RE-LOADING EASTERN CONUS TROUGH... AS A POTENT SHORTWAVE TROUGH
ALOFT IN THE NORTHERN STREAM DIGS SOUTHEASTWARD. THE APPROACH OF THE
SHORTWAVE TROUGH ALOFT IN THE NORTHERN STREAM COUPLED WITH AN ACTIVE
SOUTHERN STREAM IS EXPECTED TO INDUCE CYCLOGENESIS INVOF THE MID
ATLANTIC STATES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MEDIUM
RANGE GUIDANCE DIFFERS WRT THE TIMING AND AMPLITUDE OF THE WAVE...
WITH A MORE CLOSED AND RESULTANT SLOWER UPPER WAVE ON THE ECMWF...
AND A MORE PROGRESSIVE ONE ON THE GFS. THE ECMWF ACCORDINGLY INDUCES
MORE OF A MILLER B PATTERN OF CYCLOGENESIS WITH ONE OFFSHORE LOW IN
THE SOUTHERN STREAM AND ANOTHER WESTWARD WITH THE LAGGING NORTHERN
STREAM DYNAMICS... WHILE THE GFS/GEM INDICATE ONE DOMINANT LOW
DEVELOPING DIRECTLY OVERHEAD (PERHAPS IN AN INSTANT OCCLUSION-LIKE
FASHION). THE ECMWF SOLUTION WOULD FAVOR COOLER TEMPERATURES AND
MORE STRATIFORM RAIN NORTH OF THE POTENTIAL WEDGE FRONT... WHILE THE
GFS/GEM SOLUTIONS WOULD RESULT IN A MORE BUOYANT POTENTIALLY SEVERE
ENVIRONMENT. WILL SIMPLY SHOW AN INCREASE IN POPS (CHANCE RANGE)
TUES-WED... WITH NEAR CLIMO TEMPERATURES IN THE 70S FOR NOW. -MWS

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 245 PM WEDNESDAY...

WEATHER CONDITIONS WILL DETERIORATE FROM EAST TO WEST BEGINNING
EARLY THURSDAY MORNING AS A DEEPENING LOW PRESSURE SYSTEM OVER THE
GULF STREAM BEGINS TO MOVE WEST TOWARD NORTH CAROLINA.

LATEST SATELLITE AND SFC OBS INDICATE THE LOW 250 MILES SOUTHEAST OF
WILMINGTON IS SLOWLY INTENSIFYING. THIS HAS ALREADY RESULTED IN A
TIGHTENING PRESSURE GRADIENT BETWEEN THE LOW AND A SFC RIDGE THAT
EXTENDS INTO NORTH CAROLINA. FREQUENT WIND GUSTS OF 25-30 KT CAN BE
EXPECTED FOR THE REST OF THE AFTERNOON DURING PEAK HEATING AND
MIXING. THE GUSTINESS WILL LIKELY ABOUT FOR THE FIRST HALF OF THE
NIGHT AS THE SFC LAYER COOLS...BUT THE TIGHT GRADIENT WILL KEEP
WINDS SUSTAINED AROUND 10 KTS. VFR CONDITIONS ARE EXPECTED FOR THE
THROUGH THEN EVENING WITH THE DEEPER LOW LEVEL MOISTURE NOT ARRIVING
UNTIL NEAR SUNRISE THURSDAY.

AS THE LOW CONTINUES TO DEEPEN AND RETROGRADE WEST TOMORROW
MORNING...THE LOW LEVEL WIND FIELD WILL INCREASE DRAMATICALLY. WINDS
BY 06Z IN THE LOWEST 2 KFT INCREASE TO 45-50 KT...AND THESE WINDS
WILL SPREAD FURTHER WEST THROUGH THE COURSE OF THE EARLY MORNING.
THEREFORE...EVEN WITH A 10 KT SFC WIND...WE ARE CONCERNED ABOUT THE
POTENTIAL FOR SEVERE TURBULENCE AND LOW LEVEL WIND SHEAR...THUS LLWS
CONDITIONS ARE FORECAST FOR MUCH OF THE DAY ON THURSDAY AT ALL
TERMINALS. SFC WINDS ARE APT TO INCREASE TO AROUND 20 KT DURING THE
DAY WITH GUSTS OF NEAR 35 KT. WHILE LLWS CRITERIA MAY NOT BE MET ALL
DAY...THE MENTION IS KEPT IN THE FORECAST TO ALERT PILOTS OF THE
LIKELIHOOD OF 50+ KT OF WIND IN THE LOWEST 2 KFT.

LOW CLOUDS AND RAIN WILL RAPIDLY SPREAD INLAND BY DAYBREAK TOMORROW
DUE TO STRONG FORCING AND WARM AIR ADVECTION ASSOCIATED WITH THE LOW
PRESSURE SYSTEM. LOW END MVFR CONDITIONS CAN BE EXPECTED...WITH THE
POTENTIAL FOR IFR CIGS. RAIN MAY ALSO BE HEAVY AT TIMES WHICH WILL
REDUCE SFC VSBYS.

WINDS WILL GRADUALLY DECREASE THURSDAY EVENING AS THE LOW MOVES
FURTHER INLAND AND WEAKENS. RAIN WILL ALSO SLOWLY TAPER OFF FROM
EAST TO WEST DURING THE DAY ON FRIDAY...ALTHOUGH MVFR/IFR CIGS
REMAIN LIKELY. CONDITIONS IMPROVE BACK TO VFR BY THE WEEKEND AS THE
UPPER LOW FINALLY PULLS OUT TO THE NORTHEAST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 9 PM EDT THURSDAY FOR NCZ011-
026>028-041>043-077-078-086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...JO
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...JFB/JO
Hazardous weather outlook, Sep 24, 5:29 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
529 AM EDT WED SEP 24 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-250930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
529 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF LOW PRESSURE WILL STRENGTHEN OFFSHORE TODAY AND
TONIGHT. THIS WEATHER FEATURE COUPLED WITH AN AREA OF HIGH
PRESSURE ACROSS WESTERN NORTH CAROLINA WILL RESULT IN STRONG
NORTHEAST WINDS ACROSS CENTRAL NORTH CAROLINA....ESPECIALLY ACROSS
THE COASTAL PLAIN. WINDS WILL GUST AS HIGH AS 30 MPH IN THE
WEST...AND AROUND 35 MPH IN THE EAST. THESE GUSTS WILL BE STRONG
ENOUGH TO DOWN A FEW TREE LIMBS PLUS MAKE DRIVING
DIFFICULT...ESPECIALLY OF HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY CONDITIONS WILL CONTINUE THURSDAY AS NORTHEAST WINDS WILL
GUST BETWEEN 30 AND 40 MPH. A WIND ADVISORY MAY BE NEEDED
THURSDAY.

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.